Pennsylvania, 2005Damaging Wind in Pennsylvania, November 29, 2005
November 29, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 29, 2:24 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 29, 2:24 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EST TUE NOV 29 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
WIND SHIFT JUST CAME THRU THE OFFICE.
STILL EXPECTING THE BROAD N-S PRECIP SHIELD THAT SPANS MOST OF MY
CWA TO CONTINUE SLIDING EWRD THRU THE EVENING...AND BY 00Z...IT
SHOULD BE ENDING IN THE WEST AND BY MIDNIGHT IN THE EAST. NARROW
RIBBON OF HIGHER REFL OVER WRN COS ATTM IS THE WIND SHIFT LINE
PORTRAYED NICELY BY THE WINDS BACKING FROM SSE TO SSW. SOME ISOLD
THUNDER IN THE WARM SECTOR...SO WILL CONTINUE THE MENTION OF IT
TONIGHT IN THE EASTERN HALF OF THE CWA. WINDS STILL KINDA GUSTY
AHEAD OF THE WIND SHIFT/FRONT...BUT NOT ADVSRY (40+ KTS) CRITERIA.
THE WINDS ARE NOT QUITE SO GUSTY TO THE WEST OF THE LINE...MAINLY
DUE TO LESS VERTICAL MIXING...AS LLVL FLOW VEERS A BIT FROM SFC TO
8H.
TEMPS SHOULD DIP INTO THE 30S IN THE WEST AND MID 40S IN THE FAR
EASTERN ZNS...WHERE THE CLOUDS/RAIN HANG ON THE LONGEST. WINDS DO
LINE UP AGAIN OVERNIGHT AS THE DRIER AIR OF THE BIG OCCUSION/DRY
SLOT MOVES IN FROM THE WEST. BUT...THESE WINDS WILL NOT BE AS STRONG.
MAINLY DRY DAY IN STORE FOR WED...ONLY CHC PRECIP WILL BE UP IN THE
FAR NW MTS. TEMPS MIGHT ACTUALLY HOLD STEADY OR DIP A BIT THRU THE
DAYLIGHT HRS.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
TEMPS WILL GET COLD AND STAY COLD AS POLAR VORTEX SETTLES IN AGAIN.
HOWEVER...SOME TEMP CONTINUITY CHANGES FOR THE EXTENDED...AS BITTER
COLD OF PREVIOUS MED RANGE PROGS FOR THE WEEKEND HAVE BEEN MODERATED
A BIT. STILL...WITH COLD AIR FLOWING OVER THE LAKES...THE LK EFF
SNOW MACHINE WILL CRANK UP FOR THURS/FRI. MUCH OF THE LAKE EFFECT ON
WED NITE/THURS SHOULD STAY TO OUR NORTH...WITH WIND PROFILE
UNFAVORABLE TO GET MUCH LK EFF SNOW INTO OUR REGION.
BRIEF RIDGING BUILDS IN FOR THE FRIST PART OF THE WEEKEND.
WE SHOULD STILL BE TO THE COLD SIDE OF A LOW PRESSURE WAVE PROGGED
TO ROLL W-E JUST TO OUR SOUTH...WHICH WOULD SPELL FROZEN (OR EVEN
PERHAPS FREEZING) PRECIP FOR LATE SUNDAY INTO MONDAY. WRAP AROUND
SH SN POSS IN NW HALF THEN LATE MON AND TUES.
&&
.AVIATION...
POOR FLYING CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE PD
WITH WIDESPREAD MVFR TO IFR CEILINGS AND LOCAL IFR VSBYS IN HEAVY
RAIN.
PREVAILING MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES IN UPSLOPE
FOG VIA A WESTERLY FLOW OF COOLER MOIST AIR WILL OCCUR THROUGH ABOUT
10Z WED BEFORE ENOUGH DRIER AIR ADVECTS INTO THE REGION TO GRADUALLY
LIFT CEILINGS AND IMPROVE VSBYS DURING THE MID TO LATE MORNING HOURS
ON WEDNESDAY.
LOW LEVEL WIND SHEAR WILL ACCOMPANY A NORTH...SOUTH BELT OF STRONG
WINDS (60+ KTS AT 5000 FEET MSL) SLIDING EAST ACROSS THE SUSQUEHANNA
RIVER VALLEY AND POINTS TO THE EAST THROUGH EARLY THIS EVENING.
&&
.HYDROLOGY...
RAINFALL JUST STARTING TO GET A LITTLE HIGH...AND MAY START TO
CAUSE A FEW FLOOD WORRIES SOON...AS MOST OF THE HEAVY PRECIP HAS
STAYED TO OUR WEST AND SOUTH UP TO THIS POINT. SO...WILL CONTINUE
THE FLOOD WATCH FOR THE WEST AND NORTH...AND EVEN EXPAND IT
EASTWARD INTO THE RIDGE AND VALLEY REGION - BUT NOT INTO THE LOWER
SUSQ - WHERE RAINFALL HAS NOT BEEN APPRICIABLE TODAY. WE STILL
EXPECT SOME FLOODING TO OCCUR THROUGH THE EVENING - MAINLY MINOR
PROBLEMS BUT SOME MAY GET WORSE THAN /MINOR/. HEAVIEST RAIN WILL
BE IN AREAS THAT SHOULD BE ABLE TO HANDLE THE PRECIP FAIRLY WELL
(HIGHER FFG VALUES) BUT THE GROUND IS GETTING COLD. THE BULK OF
THE PRECIP SHOULD BE TO OUR EAST BY MIDNIGHT. LATEST RIVER FCSTS
KEEP ALL GAGES BELOW FLOOD STAGES...AND ONLY A FEW REACH THEIR
CAUTIONARY STAGES. SEE THE LATEST RVDCTP AND AHPS PAGES FOR THE
BEST DETAILS ON THE LARGER RIVERS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-033>037-041-
042-045-046-049>053-058 UNTIL 1 AM WEDNESDAY.
&&
SHORT TERM...DANGELO
LONG TERM...DANGELO
AVIATION...LAMBERT
HYDROLOGY...DANGELO
Hazardous weather outlook, Nov 29, 5:04 AM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 AM EST TUE NOV 29 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-301015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
504 AM EST TUE NOV 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A SLOW MOVING COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER
TODAY...BRINGING PERIODS OF HEAVY RAIN. EARLY THIS MORNING...WIND
GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE NORTHWEST
MOUNTAINS. RAINFALL WILL LIKELY EXCEED 2 INCHES IN SOME LOCATIONS
OF NORTH CENTRAL PENNSYLVANIA BY THIS EVENING. THE HEAVY RAIN MAY
CAUSE FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS NORMALLY
SUSCEPTIBLE TO FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Franklin
- When
- November 29, 6:17 PM EST
- Where
- Franklin County, 3 mi N of Waynesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.780, -77.583
Thunderstorm winds knocked down trees, multiple utility poles and wires 3 miles north of Waynesboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 29, 20051 death · 1 event
- Flash Flooding and Flooding in West Virginia, November 29, 2005$300,000 · 50 kt wind · 5 events
- Flash Flood in Virginia, November 29, 2005$325,000 · 1 event
- Flash Flood and Damaging Winds in Maryland, November 29, 2005$250,000 · 65 kt wind · 3 events
- Strong Wind in New York, November 29, 2005$90,000 · 50 kt wind · 18 events
- Strong Wind in New Jersey, November 29, 2005$75,000 · 1 event
- Flooding in West Virginia, November 29, 2005$50,000 · 6 events
- Strong Wind in Pennsylvania, November 29, 2005$40,000 · 50 kt wind · 8 events
- Flood in Pennsylvania, November 29, 2005$50,000 · 1 event
- Flooding and Damaging Wind in Virginia, November 29, 2005$20,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, November 29, 2005$20,000 · 1 event
- Flash Flood in New York, November 29, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481073.